Log in
My Ovacome
11,200 members13,594 posts

Avastin and itching

Hello all, my mum has continued with her chemo post surgery, carboplatin & paxlitaxel. Avastin was added for cycles 4-6 and Paxlitaxel removed for cycles 5 & 6 due to Neuropathy. Just wondering if anyone's experienced itchiness with Avastin. We think it's the Avastin as the itchiness only started during cycles 5 & 6. It happens the evening after the infusion and continues for about 2 days. She takes an antihistamine which helps a bit but I'm wondering if the cause is Avastin, if anyone else has ever had this and if you ahve any tips for my mum.

Thanks, CancerCarerChats

15 Replies
oldestnewest

Hi there, I cant say I had a problem with itching with Avastin but maybe it is possible. I use Simple Bath products with Calomile all the time since rt. I hope your Mum overcomes this

1 like
Reply

Before I read your post properly, I was going to say it was probably the taxol - made me itch like crazy! However, maybe not for your Mum... I’ve only just started Avastin, and haven’t had any itching, just the expected stuffy/runny nose. Maybe ask her oncologist’s advice? Vicki x

Reply

Hi YoshBosh, I discussed it with her onc last time and she suspects it may be connected with the Avastin also. I don't want her to stop the Avastin though as I know how effective it has been for some people.

Reply

I broke out in a terrible rash from a vet stand on my legs both of them from the knees down. I went to the dermatologist he gave me a cream my oncologist looked at the cream and said go ahead and use it but no more than two weeks. I used it for 2 weeks and the rash disappeared

1 like
Reply

Sorry that should have said avastin. I am talking into my phone

Reply

Thanks Sherryross, that's interesting, seems to have been an allergic reaction too. Have you carried on with Avastin?

Reply

No it worked at first and then it stopped working. I am currently getting ready for a trial called entrectinib

Reply

Hi

I would defiantly discuss with her CNS and team incase she is developing some form of allergic reaction , ( as itchiness can be a sign ) and they should be able to advise on treatment.

I finished mychemo in January and have now had 14 Avastin and mainly had issues with my throat and sinus , conjestion over night. 3 -4 days where my neck felt strange( not sure how to describe ) , stiffness in legs ( if sit for too long !) Had a week of itchy skin but it was after I had been away and went swimming for the first time so thought it more likely to be due to the pool .

Also had a posterior vitreous detachment in right eye ( they don't think caused by the avastin but I'm not convinced ) which has settled down now .

So difficult to tell isn't it , what's caused by the cancer , the chemo , the avastin or just getting older or some other innocent cause !

Hope you have a good Sunday . Love and best wishes to you and your mum

Love Kim x

1 like
Reply

YES!! It's very difficult to detangle what is chemo related and what is not, especially when you're highly suspicious of everything as it is. Best wishes to youtoo and thanks for the advice, I think I will have to bring it up with the onc again.

1 like
Reply

Hi. My mum has had 9 Avastin and 3 were with carbo/taxol. She didn't have any itching. Even her low sodium is being attributed to her age rather than the treatment . Ask before the next cycle as they may be able to give your mum something to help before she has it x

1 like
Reply

My mum had low sodium at one point too - they said she drank too much water!

1 like
Reply

I am I. Carbo/pac and itched like crazy so I think it is one of them. Have been given an anti histamine but haven't used it yet as wasn't well enough for the next dose. I am on a 2 week holiday from the chemo to recover and the itching has gone so it will disappear. Good luck to your Mum.

1 like
Reply

Thanks for the response - good luck to you too. She didn't get the itching when she was on carbo/taxol but has got it when they added Avastin and removed the Taxol so I suspect its the Avastin. There's no mention of it in the side effects so I suspect its a lesser know side effect...

1 like
Reply

Hi there. I've just had my 50th 3-weekly infusion of Avastin. Initially, it was along with Carbo/Caelyx. Never had any itching. Only side effects for me are the runny nose and raised blood pressure. It's been a wonder drug for me - nice long remission.

Best wishes to your Mum. Pauline.

3 likes
Reply

Wow - 50 infusions is a lot! Glad you found something that works for you.

Reply

You may also like...